I know that it is common for people with hypothyroidism to complain of pain in joints and legs. I have been hypo for many years. I have suddenly started having pitted edema in my lower legs and pain. I have had some pain before from the hypo but this is getting really bad. I also have the abdominal swelling but it has also gotten worse. I ended up in ER and had to have IV lasix to run the fluid out. All blood test concerning heart , liver , panceras, and kidneys were fine. No explaination from the doctor. Of course the reccommendation, follow up with your doctor. Well, five days prior to the ER trip I did go see my doctor about it. No explanation. Cut out salt , watch what I eat and it could be from the hypo she said. Does anyone have any suggestions or knowledge that this could be thyroid related or any ideas as to what I should do. Thanks to any advice.
How hypo are you??? Have you had any recent bloods done??? The reason I ask is I found that when I was quite hypo I had the pitted edema in my legs/feet and occassionally hands. But, it seems to have corrected itself now since I'm not so hypo. I asked my endo about it and he said it's just sometimes what happens when someone is quite hypo.
I also found it helped to keep your legs elevated and walk around as much as you can...like, if you're watching TV sit with your legs up and every half hour or so get up walk to the other end of the house, do something and come back.
You are not alone. I was diagnosed hypothyroid last November, had relief when medicated but then was told my dose was too high and since it has been lowered im back to pitting edema and bloating gut, my tsh was "normal" so i was sent to get my heart checked and nothing! Im freaking out, i really need to know if it is my hypothyroid causing this before i have a nervous breakdown! I wish i could offeeñr help but know you are not alone.
You have attached to a very old thread and HessyKat has not been active on the forum for quite a long time, so it's unlikely she will respond to your questions.
Pitting edema is very common with hypothyroidism.
On what basis was your medication dosage lowered? Just because your TSH is "normal"? That's the whole idea of the medication: to normalize your labs and alleviate your symptoms...... I have to wonder if you need to find a different doctor.
Please post your current thyroid labs, so members can comment more fully on your situation. Be sure to include reference ranges, as those vary lab to lab and have to come from your own report.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.